MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number SASMM-1-S
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: electrosurgical generator; unknown make or model and active cords; unknown make or model.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Before using the acusnare, the instructions for use instruct the user to "securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit." before using the acusnare, the instructions for use instruct the user to "inspect active cord.Cord must be free of kinks, bends, breaks, and exposed wires to allow accurate transfer of current.If an abnormality is noted, do not use active cord." prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Concomitant medical products: electrosurgical generator; unknown make or model and active cords; unknown make or model investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Before using the acusnare, the instructions for use instruct the user to "securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit." before using the acusnare, the instructions for use instruct the user to "inspect active cord.Cord must be free of kinks, bends, breaks, and exposed wires to allow accurate transfer of current.If an abnormality is noted, do not use active cord." prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy, the physician used a cook acusnare polypectomy snare soft.As reported to customer relations: "when the device was hooked up to cautery it would not work." the following additional information provided was provided on, (b)(6) 2016: "no additional procedures or intervention was required.The technician used a new snare, a new active cord and a new electrosurgical generator to complete the procedure." the following information was provided from medwatch report ((b)(4)), received (b)(6) 2016: "md [physician] wanted to use "hot snare" (polypectomy with cautery) snare placed around polyp, but cautery would not work with the snare cautery machine.[the snare cautery machine was] used previously without problem so snare was switched.No harm to pt [patient].".
 
Additional Manufacturer Narrative
Concomitant medical products: electrosurgical generator; unknown make or model and active cords; unknown make or model.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The handle was manipulated and the snare head extended and retracted smoothly.A functional test was performed on the acusnare.The active cord would connect easily and remained securely connected.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.The device was connected to a valley lab generator and power was applied.The snare cut the simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Before using the acusnare, the instructions for use instruct the user to "securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit." before using the acusnare, the instructions for use instruct the user to "inspect active cord.Cord must be free of kinks, bends, breaks, and exposed wires to allow accurate transfer of current.If an abnormality is noted, do not use active cord." prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6037931
Report Number1037905-2016-00417
Device Sequence Number1797138
Product Code KNS
UDI-Device Identifier00827002227040
UDI-Public(01)00827002227040(17)190824(10)W3761769
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
Report Date (Section F) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSASMM-1-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/23/2016
Device Age1 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE (UNKNOWN MODEL)
Patient Age79 YR
Patient Weight80
Date Report Sent to FDA09/29/2016